MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261414
Medical Device Problem Codes Partial Blockage (1065); Complete Blockage (1094); Microbial Contamination of Device (2303); Material Deformation (2976)
Health Effect - Clinical Codes Bacterial Infection (1735); Ischemia (1942); Thrombosis/Thrombus (4440); Reduced Blood Flow (4598); Clinical Endoleak (4843)
Date of Event 02/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6), 2023, a patient presenting with a abdominal aortic aneurysm and an left common iliac aortic aneurysm was treated with gore® excluder® aaa endoprostheses (rlt261414, plc181000, and plc121400).The left internal iliac aortic aneurysm was treated with embolization.The total treatment area was greater than 13 cm.The aortic diameter at the time of treatment was 22 mm.On (b)(6), 2023, ct imaging showed that an endoprosthesis (not further specified) had collapsed.On (b)(6), 2023, the patient was converted to open repair.The devices were explanted and the lesion was treated with a nvc(tm) biological bifurcated vascular graft bio modivasc® (bio modivasc inc.).Reportedly the patient tolerated the procedure.
 
Additional Manufacturer Narrative
The manufacturing records are being reviewed.Preliminary results or conclusions are not yet available.Dicom imaging dataset were requested from the hospital.The images were released and shared with gore for evaluation.The evaluation is ongoing.Preliminary results or conclusions are not yet available.The explanted devices will be returned to gore for evaluation.Concomitant medical products: product id: plc181000.Serial#: (b)(4).Contralateral leg - plc121400.Serial#: (b)(4).Contralateral leg extension.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6-code b14 and c19: a review of the manufacturing records indicated the lot met pre-release manufacturing specifications.H6-b15 and c070601: dicom computed tomographic images have been provided by the physician.The imaging evaluation summary states the following: on (b)(6) 2023: diameters in the proximal 15 mm of neck length measure ~ 22 mm.Lci measures ~ 26.7 mm.On (b)(6) 2023: all implanted grafts are patent on both sides.There are patent lumbars present that appear to be communicating with the contrast outside of the device.The liia is embolized.This is consistent with a type ii endoleak.On (b)(6) 2023: grafts on both sides are occluded.The observed crescent-shaped appearance of the device is consistent with device compression.There is contrast outside of the implanted device, this is consistent with the finding of compression.Proximal lei, distal to graft is occluded.Vessels distal to the graft and mid lei are patent.
 
Additional Manufacturer Narrative
B5: added information to description.H6: added codes per event description and imaging evaluation results.H6-code b17: the device has not yet been released by the hospital because their processes require sterilization prior to shipment as the explant reportedly is positive to staphylococcus chromogenes.The cleaning process is ongoing.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with a abdominal aortic aneurysm and an left common iliac aortic aneurysm was treated with gore® excluder® aaa endoprostheses (rlt261414, plc181000, and plc121400).The left internal iliac aortic aneurysm was treated with embolization.The total treatment length was greater than 13 cm.The aortic diameter at the time of treatment was 22 mm.On (b)(6) 2023, ct imaging showed that an endoprosthesis (not further specified) had collapsed.On (b)(6) 2023, the patient was converted to open repair.The devices were explanted.Reportedly the explanted device was positive to staphylococcus chromogenes and a thrombus was found.The lesion was treated with a nvc¿ biological bifurcated vascular graft bio modivasc® (bio modivasc inc.) used for infected fields of treatment.Reportedly the patient tolerated the procedure.
 
Additional Manufacturer Narrative
A review of the sterilization records indicate the lot met all pre-release specifications.
 
Additional Manufacturer Narrative
Cause investigation and conclusion additional information to the event, the explanted device, anatomical conditions, and dicom imaging series for evaluation have been requested from the physician.The answers are captured in sections 2 and 3.A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Dicom imaging series have been shared with gore for evaluation.The imaging evaluation summary states the following: (b)(6) 2023: diameters in the proximal 15 mm of neck length measure ~ 22 mm.Lci measures ~ 26.7 mm.(b)(6) 2023: all implanted grafts are patent on both sides.There are patent lumbars present that appear to be communicating with the contrast outside of the device.The liia is embolized.This is consistent with a type ii endoleak.(b)(6) 2023: grafts on both sides are occluded.The observed crescent-shaped appearance of the device is consistent with device compression.There is contrast outside of the implanted device, this is consistent with the finding of compression.Proximal lei, distal to graft is occluded.Vessels distal to the graft and mid lei are patent.The explanted devices were not returned to gore for evaluation because they could no longer be located at the hospital.Therefore a device evaluation could not be performed.The reported infection with staphylococcus chromogenes could not be independently confirmed during the investigation.In the instructions for use the following is stated: potential device or procedure-related adverse events adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: ¿ endoprosthesis or delivery system: occlusion; infection; based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with a abdominal aortic aneurysm and an left common iliac aortic aneurysm was treated with gore® excluder® aaa endoprostheses (rlt261414, plc181000, and plc121400).The left internal iliac aortic aneurysm was treated with embolization.The total treatment length was greater than 13 cm.The aortic diameter at the time of treatment was 22 mm.On (b)(6) 2023, ct imaging showed that an endoprosthesis (not further specified) had collapsed.On march 2, 2023, the patient was converted to open repair.The devices were explanted.Reportedly the explanted device was positive to staphylococcus chromogenes and a thrombus was found.The lesion was treated with a nvc¿ biological bifurcated vascular graft bio modivasc® (bio modivasc inc.) used for infected fields of treatment.Reportedly the patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional information to the event, the explanted device, anatomical conditions, and dicom imaging series for evaluation have been requested from the physician.The answers are captured in sections 2 and 3.A review of the manufacturing and sterilization records indicated the lot met pre-release manufacturing specifications.Dicom imaging series have been shared with gore for evaluation.The imaging evaluation summary states the following: ¿ (b)(6) 2023: diameters in the proximal 15 mm of neck length measure ~ 22 mm.Lci measures ~ 26.7 mm.¿ (b)(6) 2023: all implanted grafts are patent on both sides.There are patent lumbars present that appear to be communicating with the contrast outside of the device.The liia is embolized.This is consistent with a type ii endoleak.¿ (b)(6) 2023: grafts on both sides are occluded.The observed crescent-shaped appearance of the device is consistent with device compression.There is contrast outside of the implanted device, this is consistent with the finding of compression.Proximal lei, distal to graft is occluded.Vessels distal to the graft and mid lei are patent.The explanted devices were not returned to gore for evaluation because they could no longer be located at the hospital.Therefore a device evaluation could not be performed.The reported infection with staphylococcus chromogenes could not be independently confirmed during the investigation.Based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.In the instructions for use the following is stated: potential device or procedure-related adverse events adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: ¿ endoprosthesis or delivery system: occlusion; infection; based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16591671
Report Number3007284313-2023-02399
Device Sequence Number14783897
Product Code MIH
UDI-Device Identifier00733132622450
UDI-Public00733132622450
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Model NumberRLT261414
Device Catalogue NumberRLT261414
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/23/2023
03/13/2023
07/21/2023
08/08/2023
08/31/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date03/30/2023
05/19/2023
07/24/2023
08/08/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight80 KG